How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Bridget Your Own Question
Dr. Bridget
Dr. Bridget, Pharmacist
Category: Pharmacy
Satisfied Customers: 572
Experience:  Clinical Geriatric Pharmacist; Pharmacy Practice Residency training with extensive knowledge in pharmacological treatment of diseases;Special interest in alternative remedies.
89476429
Type Your Pharmacy Question Here...
Dr. Bridget is online now
A new question is answered every 9 seconds

I am prescribed wellbutrin and lorazapen. I am under a lot

Customer Question

I am prescribed wellbutrin and lorazapen. I am under a lot of stress and take way more then the prescribed amount. I want to stop and am afraid of withdrawals. Is it possible to tapper my amount back to the normal dose with out side effects? Thank you
Submitted: 7 months ago.
Category: Pharmacy
Expert:  Dr. Bridget replied 7 months ago.
Hello. My name is***** is very possible to avoid withdrawal with a slow tapering plan. I would be happy to offer a tapering plan if you'd like.
Expert:  Dr. Bridget replied 7 months ago.
Please feel free to reply with the current doses you are on and what your goal doses will be.
Customer: replied 7 months ago.
Yes I would like to get advise to tapper my wellbutrin. I am prescribed 3 per day but take up to 12 per day
Expert:  Dr. Bridget replied 7 months ago.
No problem...what is the strength of Wellbutrin in milligrams? Is this the SR form, XR form, etc?
Customer: replied 7 months ago.
They are extended release 150 each
Expert:  Dr. Bridget replied 7 months ago.
Ok thanks...I am working the a tapering schedule now. Please stand by for a few moments...
Customer: replied 7 months ago.
Thank you for your help
Expert:  Dr. Bridget replied 7 months ago.
You are welcome! You can taper the dose down by about 150 mg/day every 3 days. So if you are currently taking 12 tablets in a day, starting tomorrow Thursday go down to 11 tablets per day, on Sunday go down to 10 tablets per day, and so forth. 450 mg/day is the max recommended dose so this will definitely be the safest dose for you to stay on once you get back down to it again.
Expert:  Dr. Bridget replied 7 months ago.
Your original question mentioned Lorazepam. Are you interested in tapering down Lorazepam, too?
Customer: replied 7 months ago.
What can I expect for side effects. Already vomiting couple times a day from upset stomach.
Expert:  Dr. Bridget replied 7 months ago.
The vomiting may be related to the high dose you are taking. With a slow downward titration, side effect/withdrawal would be rare, but may include:irritability, nausea, feeling dizzy, vomiting, nightmares, headache, and/or paresthesias (prickling, tingling sensation on the skin). Again, I don't think you will have these as it would be more common if you stopped taking the drug cold turkey.
Customer: replied 7 months ago.
Will my memory return to normal
Expert:  Dr. Bridget replied 7 months ago.
If you have some memory impairment caused by the excessive dose, yes it will return in time (might take a few weeks, but it is not permanent).
Customer: replied 7 months ago.
Tried to withdraw with side effects before. Any suppliment to help while going through with drawls
Expert:  Dr. Bridget replied 7 months ago.
There are no specific supplements, just supportive care...treat the symptoms as they arise.
Expert:  Dr. Bridget replied 7 months ago.
A slow and gradual taper should really help prevent withdrawals or at least make it mild enough for you to tolerate the dose reductions.
Expert:  Dr. Bridget replied 7 months ago.
Please feel free to continue asking any questions you may have. If done for now, please take a moment to use the star scale to rate my service.Even after providing a rating, you can continue to converse with me on this thread. Thank you!
Expert:  Dr. Bridget replied 7 months ago.
Hi there...just checking in to see how things are going with reducing your dose of Wellbutrin.

Related Pharmacy Questions